Is this normal

Have been on azathaiprine for about 3 weeks now. The last few days have been feeling really sick, esp at night. Last night was very sick and it was all black!

I am going to ring the GPs when they open, but just wondered if anyone else had this happen to them. I have also just finished a course of steroids and wondered if this could have been the cause.

6 Replies

oldestnewest
  • You need to see gp urgently .

  • Hi

    just got back from GPs. He has done blood pressure, pulse and taken some bloods and will contact me later and let me know if I need to go to hospital. I do have a history of stomach problems and he thinks that it is the steroids that have unsettled it. has advised if I am sick again ( same as in the night) or start passing blood from the other end to go straight to A & E, otherwise has increased my stomach tablets. blood pressure and pulse were normal, so he is not too concerned. thanks for replying xx

  • Glad you saw gp. I was worried it was a stomach bleed but didn't want to worry you more. Any black vomit or stool needs investigating. Wish you well.

  • I had exactly the same, had 2 come off azathioprine, now on micophenolate and much better, also on steroids. The azathioprine didn't agree with me, liver function went crazy, felt quite unwell and constantly felt sick, have a blood test, that shud identify the issue.

  • Hi, i was on azathioprene and i ended up in hospital for 3 weeks i had been taking it for about 3 weeks and started to feel and be really sick, pains in kidney and liver, it was all down to the azathioprinecmy body wasnt getting rid of it after about 10 rounds of bloods in the same day at hosp they found every time they took it my blood levels were going up. You should have a lupus monitoring nurse and hopefully should have been given her number..ring here asap and explain and tell her you need to see her. When is your next monitoring app to see her make sure you always take your monitoring book so they record diff levels. I was also on steriods x good luck

  • Hi thanks for all your replies. Spoke to my lupus nurse yesterday and she suggested taking it at a different time of day. Yesterday though I split the dose up ( took 2 x 50 mg) and still felt a bit sick, but nothing like it was. Doctor thinks that I had a small stomach bleed brought on by the steroids, but had already stopped them before yesterday as I was feeling very unwell with them and he said it was a good job that I did.

    Have had stomach problems in the past.

    Must admit feel better this morning, but feel very frightened by what has happened and have taken the rest of the week off work. My line manager is great with my illness and was great last night and told me not to rush back and make sure I was ok when I do go back.

You may also like...